Alert archive / Texas / Tornado Warnings in 2026

Tornado Warning 24, NWS Lake Charles, LA

March 11, 2026Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this tornado warning at Mar 11, 2026, 3:57 PM CDT for Jasper County, Newton County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2026, 3:57 PM CDT (20:57 UTC)
Expired
Mar 11, 2026, 4:30 PM CDT
In force
33 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Jasper County, TX, Newton County, TX

The radar

The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 11:25 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

228 
WFUS54 KLCH 112057
TORLCH
TXC241-351-112130-
/O.NEW.KLCH.TO.W.0024.260311T2057Z-260311T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
357 PM CDT Wed Mar 11 2026

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Northern Newton County in southeastern Texas...
  Northeastern Jasper County in southeastern Texas...

* Until 430 PM CDT.

* At 357 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Harrisburg, or 8 miles northeast of Jasper, moving
  northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Farrsville around 400 PM CDT.
  Mayflower around 405 PM CDT.
  Burkeville around 410 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3103 9351 3102 9353 3101 9354 3101 9357
      3099 9358 3099 9357 3098 9357 3086 9388
      3102 9399 3117 9378 3117 9362
TIME...MOT...LOC 2057Z 237DEG 22KT 3098 9387 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Brazzell
2 follow-up statements
041 
WWUS54 KLCH 112102
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
402 PM CDT Wed Mar 11 2026

TXC241-112112-
/O.CAN.KLCH.TO.W.0024.000000T0000Z-260311T2130Z/
Jasper TX-
402 PM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR NORTHEASTERN JASPER COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CDT for west central
Louisiana...and southeastern Texas.

&&

LAT...LON 3103 9351 3102 9353 3101 9354 3101 9357
      3099 9358 3099 9357 3098 9357 3087 9386
      3103 9387 3117 9378 3117 9362
TIME...MOT...LOC 2102Z 266DEG 21KT 3099 9384 

$$

TXC351-112130-
/O.CON.KLCH.TO.W.0024.000000T0000Z-260311T2130Z/
Newton TX-
402 PM CDT Wed Mar 11 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHERN
NEWTON COUNTY...

At 402 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Farrsville, or 9 miles northeast of Jasper, moving
east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Farrsville and Jamestown around 405 PM CDT.
  Burkeville and Mayflower around 410 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3103 9351 3102 9353 3101 9354 3101 9357
      3099 9358 3099 9357 3098 9357 3087 9386
      3103 9387 3117 9378 3117 9362
TIME...MOT...LOC 2102Z 266DEG 21KT 3099 9384 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Brazzell
271 
WWUS54 KLCH 112121
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
421 PM CDT Wed Mar 11 2026

TXC351-112130-
/O.EXP.KLCH.TO.W.0024.000000T0000Z-260311T2130Z/
Newton TX-
421 PM CDT Wed Mar 11 2026

...THE TORNADO WARNING FOR NORTHERN NEWTON COUNTY WILL EXPIRE AT 430
PM CDT...

The tornadic thunderstorm which prompted the warning has weakened. 
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM CDT for west central
Louisiana...and southeastern Texas.

&&

LAT...LON 3103 9351 3102 9353 3101 9354 3101 9357
      3099 9358 3099 9357 3098 9357 3087 9386
      3103 9387 3117 9378 3117 9362
TIME...MOT...LOC 2120Z 257DEG 36KT 3102 9362 

$$

Brazzell

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 3:33 PM CDT, 24 minutes earlier. Its key messages:

  • A tornado watch is in effect until 6 PM for strong storms moving across the region tonight. A further watch will likely be needed into south-central Louisiana.
  • Damaging winds, tornadoes and large hail will all be possible with the risk persisting after dark. Make sure to have a way to receive emergency alerts overnight.
  • Cooler and drier weather expected behind the front to end the week before a light warming trend prior to another cold front passage Sunday night.
Area forecast discussion, Mar 11, 3:33 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
333 PM CDT Wed Mar 11 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.KEY MESSAGES...

- A tornado watch is in effect until 6 PM for strong storms moving
  across the region tonight. A further watch will likely be needed
  into south-central Louisiana.

- Damaging winds, tornadoes and large hail will all be possible
  with the risk persisting after dark. Make sure to have a way to
  receive emergency alerts overnight.

- Cooler and drier weather expected behind the front to end the
  week before a light warming trend prior to another cold front
  passage Sunday night.

.DISCUSSION...
Issued at 332 PM CDT Wed Mar 11 2026

Frontal system is moving into the region at this hour. The
environment is still progged to become more supportive of
deepening cells with rotation ahead of the main line consisting
of storms with damaging winds and embedded tornadoes.

For further mesoscale analysis, see spc.noaa.gov.

Tornado watch will persist until 6 PM with an extension likely
needed as we progress into the evening.

Behind the front, strong northeast winds will develop bringing
much colder and drier air into the region.

11/Calhoun

&&

.AVIATION...
(18Z TAFS)
Issued at 306 PM CDT Wed Mar 11 2026

Showers and thunderstorms ongoing across the region as a frontal
system moves through. Periods of showers with stronger
thunderstorms are

&&

.MARINE...
Issued at 332 PM CDT Wed Mar 11 2026

Scattered showers and thunderstorms, some strong to severe, will
be expected during the afternoon and evening. Winds turn offshore
and strengthen quickly in the wake of a passing front with
rapidly building seas to follow. A small craft advisory is in
place through midnight tonight before winds strengthen further and
conditions turn over to Gale force winds and gusts through
Thursday morning. Winds and seas will fall quickly to below small
craft criteria after sundown Thursday.

&&

.FIRE WEATHER...
Issued at 332 PM CDT Wed Mar 11 2026

Strong southeast winds have developed over the region in response
to a cold front moving into east Texas. Surface winds have
overachieved so far and sustained surface winds 15 to 20 knots
with gusts up to 30 knots are ongoing at this hour. Anticipate
these winds to persist and perhaps could be slightly higher thru
the afternoon.

A cluster of afternoon showers and thunderstorms followed by a
line of strong thunderstorms is expected to impact east Cameron
Parish this afternoon and evening. With storms, frequent
lightning, damaging wind gusts, and tornadoes will be the main
threat. Rainfall will be heavy, but storm motion will limit how
much can reach the surface.

Winds will shift swiftly behind the main line of storms this
evening and will strengthen thru Thursday morning. A much cooler
and drier airmass will arrive beginning THU AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  44  62  38  72 /  90   0   0   0
LCH  49  63  43  70 /  60   0   0   0
LFT  50  64  42  72 /  90   0   0   0
BPT  49  68  46  73 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 5 PM CDT this afternoon for LAZ033-044-045-
     055-073-074-141>143-152>154-241>243-252>254.

TX...Wind Advisory until 5 PM CDT this afternoon for TXZ515-516-615-
     616.

GM...Small Craft Advisory from 1 AM to 7 PM CDT Thursday for GMZ430-
     432-435.

     Small Craft Advisory from 10 AM to 7 PM CDT Thursday for GMZ436-
     450-452-455-470-472-475.

     Small Craft Advisory from 10 PM this evening to 1 AM CDT
     Thursday for GMZ450-452-455-470-472-475.

     Gale Warning from 1 AM to 10 AM CDT Thursday for GMZ450-452-455-
     470-472-475.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...11

In the hours before

Local storm report, Mar 11, 3:21 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
321 PM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     Tstm Wnd Dmg     2 S Hillister           30.64N 94.38W
03/11/2026                   Tyler              TX   Emergency Mngr

            Report of tree down on Allison Cemetery Rd.

&&

MKC

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 10:39 AM CDTWind AdvisoryLCHJefferson, Orange6 hr
Mar 11, 2:12 PM CDTSevere Thunderstorm WarningLCHHardin, Tyler63 min
Mar 11, 3:09 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler51 min

Nearby

Tornado Warnings in Texas, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.